Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having pain in head, blurred vision and jaw bone. What could be the reason for numbness in face?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9893 Questions
Question
Hello I met with an accident in December, 2012. Right now I have pain in right side of my head(especially temple), ear and entire jaw bone. I also feel certain level of nubness in my face. Blurred vision also seems to be associated with it. I already wear spects because of which am not able to make it out properly. Please suggest me what to do.
Posted Mon, 2 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 22 minutes later
Brief Answer: Do consult a neurologist. Detailed Answer: Hello, Thanks for posting your query. The headache and pain in the right side of the jaw with mild numbness can be related to a minor stroke or an internal head injury. The symptoms are less likely to appear 11 months after the accident. You need to get an MRI scan of the head to find out the cause. I encourage you to consult a neurologist for a direct examination and necessary investigations. The blurring of the vision also seems to be associated with the brain injury. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Having pain in head, blurred vision and jaw bone. What could be the reason for numbness in face? 36 hours later
Hello Doc, Thanks for your prompt response. this is to help you with the case history. I dont remember the accident incident. I was unconscious for about 2 hours. I had stiches on left side of head which is fine now. My jaw got stuck when I met with accident and I had external swelling on the right side of face and head. Neuro surgeon with help of CT Scan said, there is a small hairline fracture in the skull and gave me a week course and asked me to stay away from driving and all. Later I consulted neuro physician because I was still suffering from head ache after weeks course prescribed by neuro surgeon. My jaw also didnt get set by then, had fatigue problem, slight memory issues, stammering and concentration probs too. Got an EEG done which said - (Abnoral EEG showing focal epileptiform discharges arising from the all frontopanetal regions, prdeominant on right). Then my neuro physician put me on Eliwel 25mg and homin 1250cc(if I remember well). I used these tabs for around 6months with monthly reviews with N Physician. I got fed up of being on medication and stopped. Later after a month couldnt help but see the same physician again and started on Eliwel 25mg for another 3months and later brought it down to 10mg with 12Mythylacobalamin Injections( this helped my fatigue issue to some extent finally). Now I stopped medicine for 15 days now and hence have this head ache again. I dont understand why the problem bounces back when I stop medicine. I can not be on mdication for months together like this. and this eliwel seems to be helping me only to get rid of trauma I had and not the pain in my head. I am having to work in night shifts now which is another big challenge for me. I am really fed up because I am feeling demotivated. Unable to perform at work like I used to before. Please help me understand if I should see a neuro physician or a neuro surgeon. if there is a hair line fracture, how long does it take to get cured? will MRI of head show my Jaw and ear issue as well? should I get MRI for head? or any thing specific? Please help me understand what is happening with me.
 
 
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: You can continue with eliwel. Detailed Answer: Hello. Thanks for writing again. The hairline fracture that you had is likely to heal within 6 weeks of the injury. The headache is not related to the fracture but is due to the internal trauma of the brain and is getting aggravated due to stress, anxiety and mild depression due to long standing illness. Eliwel is a mood elevator and brings the feeling of wellness. It is not a pain killer. Since you are feeling better after taking the medicine, there is no harm in continuing with the medicine. A neurophysician will help you better. Any surgical intervention is not needed for the minor sympotoms that you have. MRI of head will cover the jaw issues also. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Having pain in head, blurred vision and jaw bone. What could be the reason for numbness in face? 28 minutes later
doc, Also help me understand that EEG observations I mentioned in the above message. Please summarize my course of action now. Consult a neuro Physician with MRI...thats all? I mean, Will eliwel cure my jaw problem too?
 
 
Answered by Dr. Praveen Tayal 10 hours later
Brief Answer: Do consult a neurophysician. Detailed Answer: Hello. Thanks for writing again. The EEG suggests epilepsy like irregular electrical activity from the front part of your brain. This could be due to the injury to the brain. This can be responsible for the symptoms like jaw pain and blurred vision that you are having. Consulting a neurophysician should be the next step. Till then continue taking eliwell. Even if it does not cure the pathology it will at least improve your quality of life. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor